California, 2007

Heavy Rain in California, February 26, 2007

February 26, 2007 · NWS STO · 1 event in 1 county or zone

A warm and moist storm system brought heavy rain to the Sacramento Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A warm and moist storm system brought heavy rain to the Sacramento Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 25, 8:55 PM PST, 3 hours 5 minutes earlier.

Area forecast discussion, Feb 25, 8:55 PM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
855 PM PST SUN FEB 25 2007

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A BROAD TROUGH OF LOW PRESSURE OFF THE
WEST COAST...WITH MULTIPLE CIRCULATION CENTERS AND A LOT OF COLD AIR
CUMULUS.  MEANWHILE...NORTHERN CALIFORNIA IS LOCATED IN ZONAL
WESTERLY FLOW PORTION OF THE TROUGH...WITH THE MOISTURE PLUME
POINTED DIRECTLY AT CENTRAL CALIFORNIA.  IN THE LOCATION OF THIS
PLUME...RADAR IMAGERY SHOWS SHOWERS STREAMING ACROSS THE DELTA AND
INTO THE LOWER SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS.  THESE
SHOWERS CONTINUE TO ENHANCE AS THEY LIFT INTO THE FOOTHILLS AND
SIERRA AS WELL...WITH SNOW LEVELS RANGING BETWEEN 4000 AND 4500 FEET
THIS EVENING.  FURTHER NORTH...SCATTERED SHOWERS ARE MOVING
INLAND...AND WILL SPREAD INTO THE NORTHERN SACRAMENTO VALLEY
TONIGHT.  CURRENT FORECAST HANDLES THESE TRENDS PRETTY WELL...AND NO
UPDATES ARE PLANNED AT THIS TIME.

THIS COLD WET WEATHER WILL CONTINUE THROUGH THE MIDDLE OF THE WORK
WEEK...AS A SERIES OF SYSTEMS MOVE AROUND THE TROUGH AND ACROSS
NORTHERN CALIFORNIA.  SNOW LEVELS WILL GRADUALLY LOWER WITH EACH
SYSTEM...AND MAY EVEN LOWER TO NEAR THE 1000 FOOT LEVEL BY LATE
TUESDAY NIGHT.  WILL CONTINUE TO MONITOR THE DEVELOPING WINTER
WEATHER...AND MAY NEED TO EXPAND THE LENGTH OF TIME AND AREAS OF THE
WATCHES AND WARNING AS CONFIDENCE INCREASES.  FOR NOW
THOUGH...CURRENT WATCHES AND WARNINGS ARE HANDLING THESE TRENDS
WELL.  PALMER

.PREVIOUS DISCUSSION (ISSUED AT 355 PM SUN)...ACTIVE WEATHER DAY
OVER INTERIOR NORCAL...ALTHOUGH PRETTY WELL HANDLED BY THE MODELS.
DYNAMIC SUPPORT REMAINS MEAGER OVERNIGHT... BUT JUICY MOISTURE PLUME
REMAINS FIXED OVER THE SOUTHERN PORTION OF OUR FORECAST AREA. THIS
IS A FAIRLY CLASSIC RAIN SHADOW SETUP FOR US WITH PRECIP EXPECTED TO
PERSIST OVER THE WEST SLOPE OF THE SIERRA IN REGION OF OROGRAPHIC
SUPPORT. OTHERWISE...CENTRAL VALLEY HAS SEEN ONLY A SMATTERING OF
CLOUDS/ISOLATED SHOWERS IN LEE OF COASTAL RANGE. WOULD EXPECT MORE
OF THE SAME OVERNIGHT...SO UNDERCUT MOS POPS FOR THE NORTHERN HALF
OF OUR AREA (SANS THE SIERRA ZONES).

THINGS START GETTING INTERESTING AGAIN MONDAY AFTERNOON WITH
APPROACH OF OUR NEXT POTENT-LOOKING SHORT WAVE. WARM ADVECTION
PRODUCES JUST ENOUGH LIFT TO SATURATE A DEEP COLUMN OVER OUR AREA BY
EARLY AFTERNOON...BUT EXPECT THE HEAVIER PRECIP TO HOLD OFF UNTIL
STRONGER DYNAMICS APPROACH THE REGION LATER IN THE AFTERNOON. NAM12
CONTINUES TO SHOW A STRONG CONVERGENT Q-VECTOR SIGNATURE WITH
AFOREMENTIONED SHORT WAVE REACHING OUR NORTHERN ZONES BY 4 PM...
OVERSPREADING THE REMAINDER OF OUR AREA DURING THE LATE EVENING.
MODELED THERMAL PROFILES ARE SUPPORTIVE OF SNOW AS LOW AS 2 KFT OVER
OUR NORTHERN ZONES...SO ISSUED A WINTER STORM WATCH FOR OUR NORTHERN
MOUNTAINS AND FOOTHILLS FOR MONDAY AFTERNOON/NIGHT AS WELL.

MODELS DIFFER ON TIMING OF ANY BREAK FOLLOWING THE MONDAY NIGHT
SYSTEM...WITH THE GFS SUGGESTING THERE NOT BE MUCH OF A LULL ON
TUESDAY BEFORE OUR NEXT WAVE OF SIGNIFICANT PRECIP. DECIDED TO AVOID
EXTENDING THE WARNING ANY FURTHER THAN WHATS ALREADY OUT...BUT ADDED
WORDING TO SUGGEST THE POSSIBILITY OF HEAVY PRECIP CONTINUING
THROUGH TUESDAY AND PERHAPS INTO WEDNESDAY. JUSKIE

&&

.AVIATION...
GENERALLY VFR WITH MULTILAYERED MID CLOUDS...BKN-OVC080-090.
SCATTERED SHOWERS CIGS BKN030-050 INTERIOR VALLEYS AND IFR-LIFR
CIG/VSBY MTNS OBSCURING HYR TRRN. SNOW LEVEL 3000-3500 FEET. S TO SW
MTN SURFACE WINDS GUSTING TO 20 TO 30 KTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR WEST SLOPE
NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT
FOR THE INTERIOR COASTAL RANGE NORTH OF CLEAR LAKE...THE MOUNTAINS
OF SHASTA COUNTY...AND FOR THE FOOTHILLS SURROUNDING THE NORTHERN
SACRAMENTO VALLEY

&&
Hazardous weather outlook, Feb 25, 7:00 AM PST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SUN FEB 25 2007

CAZ013>019-063-064-066>069-261500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ANOTHER STORM FROM THE PACIFIC WILL MOVE OVER THE INTERIOR OF
NORTHERN CALIFORNIA TODAY. RAIN...MOUNTAIN SNOW AND STRONG GUSTY
WINDS WILL CONTINUE. ISOLATED THUNDERSTORMS ARE POSSIBLE AS COLDER
AIR SPREADS INLAND FROM THE PACIFIC. SNOW LEVELS WILL RANGE FROM
2000 TO 4000 FEET.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

RAIN AND SNOW SHOWERS ALONG WITH BREEZY CONDITIONS WILL CONTINUE ON
MONDAY. STILL ANOTHER STORM WILL MOVE INLAND FROM THE PACIFIC
BRINGING AN INCREASE IN PRECIPITATION FROM MONDAY AFTERNOON INTO
TUESDAY AND STRONG WINDS. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS IN THE VALLEY AND FOOTHILLS ON TUESDAY. COLDER AIR
MOVING INTO THE AREA WILL LOWER SNOW LEVELS...DOWN TO 1000 FEET OR
LESS IN SOME AREAS. DRIER AND COOL WEATHER IS EXPECTED FOR THE
LATTER HALF OF THE WEEK.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Sacramento

When
February 26, 12:00 AM PST to 11:59 PM PST
Where
Sacramento County, Sacramento Exec Arpt
Reported by
ASOS
Coordinates
38.520, -121.500

A new daily precipitation record of 0.77 inches was set at the Sacramento Executive Airport, breaking the old record of 0.63 set in 1957.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13801.